Winter Storm, Pushmataha
- When
- February 2, 5:00 AM CST to 6:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
A strong upper level disturbance moved into the Southern Plains from the southwest on February 2nd. Arctic air was already in place across eastern Oklahoma ahead of this system.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong upper level disturbance moved into the Southern Plains from the southwest on February 2nd. Arctic air was already in place across eastern Oklahoma ahead of this system. Precipitation developed during the morning hours and continued into the late afternoon and evening hours. Light freezing rain and sleet fell across portions of southeastern Oklahoma early in the event, otherwise the precipitation fell as snow across the area. Portions of southeastern Oklahoma received between one half and one and a half inches of sleet with up to two tenths of an inch of ice. Four to seven inches of snow occurred across much of east central and northeastern Oklahoma during this event. Roads were snow and ice covered, resulting in numerous automobile accidents.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 2, 3:55 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 AM CST SUN FEB 2 2014
.DISCUSSION...
LATEST VAPOR IMAGERY SHOWS A WELL DEFINED WAVE CROSSING THE BIG
BEND REGION WITH PRECIPITATION HAVING EXPANDED RAPIDLY ACROSS WEST
TEXAS IN ITS ADVANCE. THE ELEVATED FRONTAL ZONE REMAINS POSITIONED
FROM SOUTH CENTRAL OK THROUGH NORTHWEST ARKANSAS...AND IT WILL
SHARPEN AS THE AFOREMENTIONED WAVE APPROACHES.
LASTLY...UNSEASONABLY HIGH MOISTURE IS POSITIONED FROM EAST TX
THROUGH ARKANSAS AS SAMPLED BY 00Z KSHV/KLZK RAOBS AND SATELLITE
ESTIMATES. THESE FEATURES WILL COMBINE TO YIELD WIDESPREAD
PRECIPITATION ACROSS THE AREA TODAY. PRECIP TYPE IS EXPECTED TO
INITIALLY TRANSITION FROM MOSTLY FREEZING RAIN ACROSS FAR SE
OK...TO PREDOMINATELY SNOW NORTH OF INTERSTATE 40. COLD AIR WILL
DEEPEN DURING THE DAY PRODUCING MORE SLEET AND SNOW TYPES.
REGARDING AMOUNTS...THE FAVORABLE DYNAMICS AND MOISTURE SUPPORT
POTENTIAL FOR LOCALLY HEAVY TOTALS...THOUGH THE MORE CONVECTIVE
NATURE OF THE ACTIVITY IS LIKELY TO YIELD ONE OR MORE NARROW HEAVY
SWATHS. THE MORE AVERAGED SNOW AMOUNTS REMAIN IN THE 3-5 INCH
RANGE...BUT WE REMAIN WELL AWARE THAT SOME LOCATIONS HAVE
POTENTIAL TO RECEIVE NOTICEABLY HIGHER TOTALS. THE FAST MOVING
WAVE WILL ALSO LIMIT THE EVENT TOTALS...WITH PRECIP ENDING BY
MID EVENING.
A BRIEF LULL ON MONDAY IS FOLLOWED BY THE NEXT STORM SYSTEM WHICH
WILL IMPACT THE REGION MONDAY NIGHT THROUGH TUESDAY. THIS SYSTEM
CONTINUES TO SHOW A UPPER LOW TRACK NEARLY OVERHEAD...WHICH WILL
ALLOW A STRONG DRY SLOT PUSH TO LIMIT FROZEN PRECIP AMOUNTS.
LOCATIONS NEARER THE OK/KS BORDER HAVE THE HIGHEST POTENTIAL FOR
APPRECIABLE SNOWFALL. THERE WILL ALSO BE POTENTIAL FOR A PERIOD OF
FREEZING RAIN ACROSS WESTERN ARKANSAS WITH THIS SYSTEM...THOUGH
LATEST DATA SUGGEST THE MORE SIGNIFICANT ICE POTENTIAL MAY BE A
BIT FURTHER EAST.
BEYOND THIS SYSTEM...THE REMAINDER OF THE WEEK LOOKS CLOUDY AND
COLD. A WEAK WAVE MAY PRODUCE A BRIEF SHOT OF LIGHT SNOW ON
THURSDAY...WITH HIGHER PRECIP CHANCES ARRIVING NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 26 13 35 27 / 70 10 10 50
FSM 33 20 33 30 / 100 30 10 40
MLC 30 14 32 29 / 100 10 10 50
BVO 26 9 37 25 / 20 0 10 50
FYV 28 11 33 27 / 90 20 10 30
BYV 26 13 33 26 / 90 20 10 30
MKO 28 13 32 28 / 90 10 10 40
MIO 25 11 35 26 / 30 10 10 40
F10 27 12 31 28 / 90 10 10 50
HHW 33 23 36 32 / 100 20 10 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...ICE STORM WARNING UNTIL 9 PM SUNDAY FOR OKZ049-OKZ053.
WINTER STORM WARNING UNTIL 9 PM SUNDAY FOR OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
WINTER WEATHER ADVISORY UNTIL 9 PM SUNDAY FOR OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064.
AR...WINTER STORM WARNING UNTIL 9 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 444 PM CST SAT FEB 1 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 443 PM CST SAT FEB 1 2014 ...ACTIVE WINTER WEATHER PATTERN THROUGH NEXT WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. ADDITIONAL ACCUMULATIONS IN LATER PERIODS. ICE ACCUMULATION. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. DISCUSSION... THE NEXT ROUND OF WINTRY WEATHER IS EXPECTED TO START LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA AND A COLD AIRMASS SETTLES OVER THE AREA. THE PRECIPITATION WILL START AS A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN LATE TONIGHT WITH LIGHT ACCUMULATIONS EXPECTED BEFORE SUNRISE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY...WINTER WEATHER POTENTIAL. TUESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. WEDNESDAY...DANGEROUS WIND CHILL POTENTIAL. THURSDAY AND FRIDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. EXTENDED DISCUSSION... THE WINTRY PRECIPITATION WILL CONTINUE ON SUNDAY AS THE UPPER LEVEL DISTURBANCE CONTINUES ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE PRECIPITATION WILL TRANSITION TO ALL SNOW NORTH OF A OKMULGEE TO FAYETTEVILLE LINE. SNOW AND SLEET WILL BE MORE COMMON FURTHER SOUTH WITH PRIMARILY FREEZING RAIN OCCURRING ACROSS EXTREME SOUTHEAST OKLAHOMA. SNOW/SLEET ACCUMULATIONS WILL RANGE FROM AROUND 1 TO 4 INCHES WITH ICE ACCUMULATIONS ONE-TENTH TO ONE-QUARTER INCH ACROSS EXTREME SOUTHEAST OKLAHOMA. THE PRECIPITATION IS EXPECTED TO END LATE SUNDAY AFTERNOON/EVENING AS THE UPPER LEVEL DISTURBANCE EXITS TO THE EAST. WINTER WEATHER ADVISORIES AND WARNINGS /OKCWSWTSA/ HAVE BEEN POSTED FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE TONIGHT INTO SUNDAY EVENING. TRAVEL WILL IMPACTED DURING THIS TIME. THERE IS ALSO POTENTIAL FOR WIDESPREAD POWER OUTAGES ACROSS EXTREME SOUTHEAST OKLAHOMA DUE TO THE SIGNIFICANT ICING. ADDITIONAL...AND PERHAPS MORE WIDESPREAD WINTER WEATHER IMPACTS ARE EXPECTED MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT. LOCALLY SIGNIFICANT SNOW/SLEET AND ICE ACCUMULATIONS REMAIN POSSIBLE ACROSS EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS...WHICH MAY RESULT IN HAZARDOUS TRAVEL AND POTENTIAL POWER INTERRUPTIONS. UNCERTAINTY SURROUNDING PRECIPITATION TYPES AND AMOUNTS AT ANY ONE LOCATION REMAINS HIGH AT THIS TIME...THEREFORE LATER FORECASTS WILL BE REFINED AS THE EVENT DRAWS CLOSER. COLD AIR REMAINS IN PLACE OVER THE REGION INTO THE SECOND HALF OF NEXT WEEK WITH DANGEROUS WIND CHILL POTENTIAL FOR PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WINTRY PRECIPITATION CHANCES INCREASE AGAIN THURSDAY NIGHT AND FRIDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES AND MOVES INTO THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS AND RESPONDERS SHOULD PREPARE FOR A PERIOD OF ACTIVE WINTER WEATHER. CLOSELY MONITOR THE LATEST FORECASTS AND DISCUSSIONS OVER THE NEXT SEVERAL DAYS. ADDITIONAL ADVISORIES AND POSSIBLE WARNINGS MAY BE ISSUED FOR ONE OR MORE OF THE UPCOMING DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
15 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486742, 486743, 486753, 486754, 486746, 486747, 486748, 486749, 486744, 486751, 486752, 486750, 486755, 486756, 486745.